MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA DIS AUG 4MM,SZ4,RGHT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US PFC*SIGMA DIS AUG 4MM,SZ4,RGHT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Model Number 96-0881
Medical Device Problem Codes Loss of or Failure to Bond (1068); Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Swelling (2091); Synovitis (2094); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for loosening of both femoral and tibial components : abnormal radiographic evaluation event is serious and is considered moderate event is definitely related to device and possibly related to procedure.Doi: (b)(6) 2002; dor: (b)(6) 2009; doe: (b)(6) 2019; (right knee).Date of initial onset: (b)(6) 2017 loosening of the tibial component : migration/loosening - tibial.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 patient code: no code available (3191) used to capture the device revision or replacement.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (patient and device codes).H6 patient code: no code available (3191) used to capture the joint instability, limb asymmetry and bone injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinic note dated (b)(6) 2016, the patient presented for bilateral knee evaluations.In the right knee, the patient was experiencing pain and swelling that dissipates through the day.Physical exam reveals right knee laxity.X-rays suggest the tibial tray is loosening and has subsided as well as possible loosening of the femoral component.The surgeon feels the joint is adequately stable and will continue to monitor.This clinic note is captured on (b)(4).(this pc captures the patient¿s first notification of complaints regarding the depuy revision products.No intervention was performed, and no treatment provided.) clinic note dated (b)(6) 2017: patient presents for scheduled follow-up status post right knee revision.Patient reports pain with ambulation that dissipates through the day.Physical exam reveals the right leg is 15 mm short, unchanged laxity, and positive drawer sign.X-ray exams remain unchanged with signs to tibial tray loosening and subsidence.The surgeon feels the knee is stable and will continue to monitor.This clinic note is captured on (b)(4).Clinic note dated (b)(6) 2018: patient presents with pain that dissipates through the day.Physical exam identifies that the right knee laxity is progressing.X-rays remain unchanged from previous studies.The surgeon believes that joint is sufficiently stable and will continue to monitor.This clinic note is captured on (b)(4).Clinic note dated (b)(6) 2019: the patient presented for pain and swelling due to progressive loosening of the tibial tray.Physical exam confirms progressive instability.X-rays identify that the right knee is misaligned, subsided, and loosened.The surgeon also identifies a fracture of the femoral condyle.Due to the progressive loosening and instability, the surgeon recommends revision of the right knee.The surgeon performs a n aspiration to determine if there is infection present to initiate the preoperative surgical process.This office visit is captured on (b)(4).(note: this pc is a continuation of the events captured in (b)(4).The subsequent revision is captured in (b)(4).Dor: (b)(6) 2019: patient received a right knee revision patient received a right total knee revision due to failed right total knee revision arthroplasty, pain, instability, leg length discrepancy, significant bone loss, compromised medial collateral ligament aseptic loosening of the tibial and femoral components, subsidence, patella baja, synovitis and femoral condyle fracture.Competitor devices were implanted at this revision along with depuy cement x 7, the patella was left unresurfaced.The surgery was completed without indication of complication by the surgeon.The revision is captured on (b)(4).

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9071569
Report Number1818910-2019-104696
Device Sequence Number19452229
Product Code JWH
UDI-Device Identifier10603295234371
UDI-Public10603295234371
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2013
Device Model Number96-0881
Device Catalogue Number960881
Device Lot Number385403R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer05/28/2020
06/16/2020
11/20/2020
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date06/08/2020
07/07/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR